# SDR CA090409002

- Difficulty date: March 10, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- Make and model: Beech B300
- Aircraft time: 7,759 hours
- Engine: Pwa PT6A60A
- Propeller: Hartzl HCB4MP3
- System (JASC): 2435 · Starter-Generator
- Part: Bearing
- Part number: 03600918
- Condition: Failed
- Location: Starter Gen
- Part time: 960 hours
- Component: Starter Gen
- Component part number: 23085001
- Stage of operation: CL
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

(CAN)STARTER-GEN PN 23085-001 SN P1307. MOD STATUS B,C,F. 960.4 HRS TSO. AIRCRAFT: NR 2 AT 7903.0 HRS TTAF. DATE: MARCH 10, 2009.  GENERATOR FAILED ON TAKEOFF. ACFT RETURNED TO AIRPORT. STARTER-GENERATOR WAS REMOVED.  ON TEARDOWN OF ST-GEN, THE BRG AT THE DRIVE END WAS FOUND TO HAVE FAILED, ALLOWING THE ARMATURE TO CONTACT THE STATOR. LAMINATIONS ON ONE SIDE OF THE ARMATURE STACK RUBBED AGAINST THE STATOR POLES. CONTACTING ALL OF THEM. THE ARMATURE SHORTED BETWEEN THE WINDINGS AND THE SHAFT, WITH LESS THAN AN OHM RESISTANCE MEASURED AFTER CLEANING. THE BRG SHIELDS REMAIN INTACT, BUT THERE IS WEAR INSIDE THE BRG BETWEEN THE 2 RACES EXCEEDING THE AIR GAP BETWEEN THE ARMATURE AND STATOR. THERE IS A LINE OF CORROSION ON THE BRG LINER AND BRG OUTER RACE.  THE STARTER-GEN WAS MFG JANUARY 2007. IT WAS OVERHAULED ON 08 MAY 2008, AND HAD 960.4 HOURS TSO WHEN THE BRG FAILED.  THE ELECTRICAL SHORT IN THE ARMATURE MAY HAVE GROUNDED THROUGH THE SHAFT SPLINES TO THE ENGINE. THERE APPEARS TO BE FINE PITTING ON THE GENERATOR DRIVE FACES OF THE SHAFT TEETH. POSSIBLE EDD TO ENGINE IS BEING MONITORED BY THE OPERATOR.   CONSULTATION WITH MFG ENGINEERING INDICATED THAT THE BRG FAILURE MAY HAVE BEEN DUE TO ELECTRICAL DISCHARGE, BUT IT IS DIFFICULT TO KNOW IF A SHORT CAUSED THE BRG FAILURE OR IF THE BRG FAILED, CAUSING THE ARMATURE TO RUB ON THE STATOR AND SHORT OUT. DAMAGE TO BOTH PARTS IS EXTENSIVE. THE BEARING, ARMATURE AND SHAFT ARE QUARANTINED. (OEM) IS INTERESTED IN EXAMINING THE BRG.
